Variational problems with free interfaces

Research output: Contribution to journalArticle

Abstract

A large class of problems arise in the material sciences involving free interfaces. To establish the existence and regularity (including the regularity of free interfaces) of solutions has been an important and interesting issue. Here we were able to do so in a model case accounted in optimal designs. The method developed in this paper is rather general and may be useful for many other related problems.

Original languageEnglish (US)
Pages (from-to)149-168
Number of pages20
JournalCalculus of Variations and Partial Differential Equations
Volume1
Issue number2
DOIs
StatePublished - May 1993

Fingerprint

Materials science
Variational Problem
Regularity
Materials Science
Optimal design
Model
Class

Keywords

  • Mathematics subject classification: 49A21, 35A15

ASJC Scopus subject areas

  • Applied Mathematics
  • Analysis
  • Mathematics(all)

Cite this

Variational problems with free interfaces. / Lin, Fang-Hua.

In: Calculus of Variations and Partial Differential Equations, Vol. 1, No. 2, 05.1993, p. 149-168.

Research output: Contribution to journalArticle

@article{8354a60f906f4a40b0c9ebd1e763de2e,
title = "Variational problems with free interfaces",
abstract = "A large class of problems arise in the material sciences involving free interfaces. To establish the existence and regularity (including the regularity of free interfaces) of solutions has been an important and interesting issue. Here we were able to do so in a model case accounted in optimal designs. The method developed in this paper is rather general and may be useful for many other related problems.",
keywords = "Mathematics subject classification: 49A21, 35A15",
author = "Fang-Hua Lin",
year = "1993",
month = "5",
doi = "10.1007/BF01191615",
language = "English (US)",
volume = "1",
pages = "149--168",
journal = "Calculus of Variations and Partial Differential Equations",
issn = "0944-2669",
publisher = "Springer New York",
number = "2",

}

TY - JOUR

T1 - Variational problems with free interfaces

AU - Lin, Fang-Hua

PY - 1993/5

Y1 - 1993/5

N2 - A large class of problems arise in the material sciences involving free interfaces. To establish the existence and regularity (including the regularity of free interfaces) of solutions has been an important and interesting issue. Here we were able to do so in a model case accounted in optimal designs. The method developed in this paper is rather general and may be useful for many other related problems.

AB - A large class of problems arise in the material sciences involving free interfaces. To establish the existence and regularity (including the regularity of free interfaces) of solutions has been an important and interesting issue. Here we were able to do so in a model case accounted in optimal designs. The method developed in this paper is rather general and may be useful for many other related problems.

KW - Mathematics subject classification: 49A21, 35A15

UR - http://www.scopus.com/inward/record.url?scp=0010989150&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0010989150&partnerID=8YFLogxK

U2 - 10.1007/BF01191615

DO - 10.1007/BF01191615

M3 - Article

VL - 1

SP - 149

EP - 168

JO - Calculus of Variations and Partial Differential Equations

JF - Calculus of Variations and Partial Differential Equations

SN - 0944-2669

IS - 2

ER -